Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 1, 2021, 3:03 PM EDT for 4 counties in North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 3:03 PM EDT (19:03 UTC)
- Expired
- Aug 1, 2021, 4:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Hoke County, NC, Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 3:23 PM EDT | TSTM WND DMG | 4 Ne Diggs, NC | MULTIPLE TREES DOWN BLOCKING ROADWAY ON HWY 1 SOUTH NEAR HAMER MILL ROAD. |
| Aug 1, 3:29 PM EDT | TSTM WND DMG | 1 Nne Rockingham, NC | TREE REPORTED DOWN ON RICHMOND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181
WWUS82 KRAH 011903
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
303 PM EDT Sun Aug 1 2021
NCZ075-083>086-012000-
Scotland NC-Anson NC-Richmond NC-Hoke NC-Moore NC-
303 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MOORE...SCOTLAND...
SOUTHEASTERN ANSON...RICHMOND AND HOKE COUNTIES UNTIL 400 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Wadesboro, moving east at 45 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Wadesboro, Raeford, Hamlet,
Aberdeen, Hoffman, Antioch and Pinebluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3480 7967 3480 7968 3482 8021 3508 8012
3519 7910 3513 7911 3509 7909 3504 7909
3495 7904 3483 7919 3484 7935 3482 7936
3478 7934
TIME...MOT...LOC 1903Z 274DEG 38KT 3495 7994
$$
JDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:20 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 1, 2:20 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 220 PM EDT Sun Aug 01 2021 .SYNOPSIS... A surface front will persist near or just inland of the Carolina coast through the end of the work week. Weak waves of low pressure will move along the front resulting in periods of unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... As of 915 PM Sunday... An upper level disturbance is currently in the process of pushing southeast and out of the area. While this will largely bring an end to the lingering rain showers over the eastern Sandhills and southern coastal plain counties, a secondary/reinforcing cold front moving east into the western Piedmont is surprising producing some isolated convection. Given that much of the area has already been worked over, do not expect these storms to hold together very long, with the updrafts weakening/dissipating as the move east. Otherwise, as the secondary cold front progresses east overnight, expect noticeably drier and slightly cooler air to advect into the area from the west, which will result in a larger than normal gradient in min temps overnight. Lows ranging from lower/mid 60s NW to lower 70s SE. Additionally, before of the arrival of the drier from the west, a period of fog and/or stratus is possible across the far eastern zones. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 355 PM Sunday... The broad mid/upper level trough will remain over the eastern half the CONUS on Monday into Monday night. The aforementioned cold front will be to the south and east of the area on Monday, with noticeably drier air filtering into the region. This will lead to a brief return to dry weather. However, this will be short lived as the mid/upper level trough begins to deepen some to the west allowing for moisture to increase across the area late Monday night as the front to lifts back north as a warm front. This will allow for increasing chances of showers and isolated storms during the early morning hours of Tuesday from south/southwest to north/northeast. High temps on Monday are expected to range from the lower to mid 80s across the north to around 90 south, with heat index values topping out in the lower 90s across the south. Low temperatures are expected to range from the mid 60s north to around 70 across the far south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 400 PM Sunday... A deep upper trough over the Eastern US and multiple waves of low pressure riding along a cold front stalled over eastern NC will result in periods of showers in much of the extended period for the region. It will be especially wet across the Coastal Plain where deep moist southerly flow from the Atlantic will bring PW values in excess of 2 inches. The strongest wave and best chance for rain looks to be on Tuesday, when POPs range from likely NW to categorical SE. Total forecast rainfall on Tuesday and Tuesday night alone ranges from about a half inch NW to one and a half inches SE. POPs then gradually decrease through the remainder of the period as the front slowly washes out and the upper trough weakens, but this will be slow to happen as deep Atlantic moisture continues to get drawn into the area. Thus have chance POPs NW to likely POPs SE each day from Wednesday through Saturday, finally decreasing to chance everywhere on Sunday. Instability looks marginal so thunder chances should be limited, at least on Tuesday and Wednesday before the low- level flow turns more southerly and CAPE increases. It certainly appears that several inches of rain is likely through this period with the highest amounts in the Coastal Plain. Cool NE surface flow and plenty of clouds/precipitation will likely keep temperatures in the 70s on Tuesday and Wednesday. As heights rise and the flow turns more southerly, temperatures will increase through the period reaching near normal by Sunday. Lows will increase from lower-to-mid-60s to mid-60s to near 70 through the period. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... As of 220 AM Monday... 24 Hour TAF Period: The cold front that contributed to the showers and storms on Sunday is moving into the Coastal Plain of NC early this morning. All of the convection has died off with cooler and drier air moving slowly east into central NC. Ahead of the front fairly widespread IFR to LIFR fog and stratus has developed across the Coastal Plain and Sandhills. These restrictions will shift east with time overnight and some improvement is expected toward daybreak. As the front pushes toward the coast, low level drier air envelop most of central NC and will lead to mainly VFR conditions by mid morning. Although the lingering layer of SCT-BKN cumulus clouds at 4-5kft is expected across the eastern Piedmont and Coastal Plain for much of today. As an upper level disturbance approaches from the southwest tonight, the front will buckle north allowing moisture to increase with widespread mid clouds arriving this evening and lower clouds along with scattered showers and possibly a thunderstorm spreading northeast into the area late tonight. Light winds from the northwest behind the front and the southwest ahead of the front early this morning will become light northerly areawide today at less than 10kts and light northeasterly tonight. Outlook: An unsettled weather pattern is expected during the upcoming work week as an upper level trough persists across the eastern U.S. In addition, a surface front will linger across the eastern Carolinas through most of the period. Periods of showers and thunderstorms, mainly during the afternoon and evening are expected along with periods of sub-VFR fog and low stratus during the overnight and daybreak hours. The most widespread and impactful adverse aviation conditions are expected across eastern areas. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...CBL SHORT TERM...BSD LONG TERM...Danco AVIATION...Blaes
Hazardous weather outlook, Aug 1, 12:50 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1250 PM EDT Sun Aug 1 2021 NCZ025>028-040-041-020945- Durham-Franklin-Nash-Edgecombe-Chatham-Wake- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across the Southern Coastal Plain and Sandhills this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. Heat index values will peak in the lower 100s this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ042-043-075>078-085-086-088-089-020945- Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-Cumberland- Sampson- 1250 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms will develop and move across central NC this afternoon and evening. The storms may become strong to severe with a primary threat of damaging wind gusts and possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ007>011-021>024-038-039-073-074-083-084-020945- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Davidson-Randolph-Stanly-Montgomery-Anson-Richmond- 1250 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will move across portions of the western and northern Piedmont and the Northern Coastal Plain this afternoon and evening. A few storms may become severe with a primary threat of damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 1, 1:08 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
108 PM EDT Sun Aug 1 2021
NCZ021-022-038-011800-
Guilford NC-Forsyth NC-Davidson NC-
108 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT FORSYTH...NORTHEASTERN DAVIDSON
AND WEST CENTRAL GUILFORD COUNTIES UNTIL 200 PM EDT...
At 108 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enon, or 7 miles southeast of East Bend, moving southeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Deadly cloud to ground lightning will also be possible with this
storm.
Locations impacted include...
Greensboro, Winston-Salem, High Point, Thomasville, Kernersville,
Clemmons, Bermuda Run, Huntsville, Lewisville and Walkertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8038
3615 7984 3592 8002 3592 8004 3589 8006
3601 8042 3606 8046 3606 8047 3605 8047
3604 8049 3608 8052
TIME...MOT...LOC 1708Z 298DEG 30KT 3614 8041
JDSpecial weather statement, Aug 1, 1:12 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Raleigh NC
112 PM EDT Sun Aug 1 2021
NCZ042-078-089-011800-
Johnston NC-Sampson NC-Wayne NC-
112 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAYNE...NORTHERN
SAMPSON AND SOUTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM EDT...
At 112 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dunn, or 19 miles southeast of Lillington, moving east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
Mount Olive, Princeton, Newton Grove, Hobbton, Spivey's Corner and
Grantham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3526 7860 3527 7858 3530 7858 3532 7854
3534 7853 3536 7856 3548 7813 3518 7807
3519 7816 3518 7817 3517 7858
TIME...MOT...LOC 1712Z 258DEG 19KT 3527 7851
7Special weather statement, Aug 1, 2:07 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Raleigh NC
207 PM EDT Sun Aug 1 2021
NCZ022-023-038>040-075-011900-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Davidson NC-Moore NC-
207 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
NORTHWESTERN MOORE...EAST CENTRAL DAVIDSON...RANDOLPH...SOUTHWESTERN
GUILFORD AND WESTERN CHATHAM COUNTIES UNTIL 300 PM EDT...
At 206 PM EDT, Doppler radar was tracking a strong thunderstorm near
Randleman, moving southeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and deadly cloud to ground lightning will also be
possible with this storm.
Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Siler City,
Thomasville, Goldston, Seagrove, Archdale and Trinity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3600 7997 3580 7913 3533 7957 3549 7977
3551 7977 3551 7980 3577 8013
TIME...MOT...LOC 1806Z 301DEG 36KT 3585 7991
7Local storm report, Aug 1, 2:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
250 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL SEVEN SPRINGS 35.23N 77.85W
08/01/2021 E0.88 INCH WAYNE NC PUBLIC
DIME TO NICKEL SIZE HAIL REPORTED NEAR SEVEN
SPRINGS.
&&
NTLLocal storm report, Aug 1, 2:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 4 WNW COLERIDGE 35.67N 79.66W
08/01/2021 E0.75 INCH RANDOLPH NC PUBLIC
PUBLIC REPORTS PENNY SIZED HAIL 4 MILES
SOUTH OF RAMSEUR, NC.
&&
ASSpecial weather statement, Aug 1, 3:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
303 PM EDT Sun Aug 1 2021
NCZ075-083>086-012000-
Scotland NC-Anson NC-Richmond NC-Hoke NC-Moore NC-
303 PM EDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MOORE...SCOTLAND...
SOUTHEASTERN ANSON...RICHMOND AND HOKE COUNTIES UNTIL 400 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Wadesboro, moving east at 45 mph.
Wind gusts up to 40 mph will be possible with this storm.
Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Wadesboro, Raeford, Hamlet,
Aberdeen, Hoffman, Antioch and Pinebluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.
LAT...LON 3480 7967 3480 7968 3482 8021 3508 8012
3519 7910 3513 7911 3509 7909 3504 7909
3495 7904 3483 7919 3484 7935 3482 7936
3478 7934
TIME...MOT...LOC 1903Z 274DEG 38KT 3495 7994
JDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:33 AM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 1, 5:51 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 39 min |
| Aug 1, 6:27 AM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Aug 1, 7:10 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 50 min |
| Aug 1, 7:13 AM EDT | Special Weather Statement | RAH | Person | 47 min |
| Aug 1, 8:00 AM EDT | Special Weather Statement | RAH | Granville | 45 min |
| Aug 1, 8:05 AM EDT | Special Weather Statement | RAH | Vance | 55 min |
| Aug 1, 12:56 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 64 min |
| Aug 1, 1:08 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| Aug 1, 1:12 PM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Aug 1, 1:22 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Nash, Wake, Wayne, Wilson | 38 min |
| Aug 1, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 44 min |
| Aug 1, 2:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 45 min |
| Aug 1, 2:07 PM EDT | Special Weather Statement | RAH | Chatham, Randolph | 53 min |
| Aug 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 30 min |
| Aug 1, 2:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Randolph | 48 min |
| Aug 1, 3:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 42 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Sampson | 54 min |
| Aug 1, 3:51 PM EDT | Special Weather Statement | RAH | Cumberland | 54 min |
| Aug 1, 4:00 PM EDT | Tornado Warning | RAH | Cumberland | 30 min |
| Aug 1, 4:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Aug 1, 4:53 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| Aug 1, 5:09 PM EDT | Special Weather Statement | RAH | Sampson | 36 min |
| Aug 1, 5:28 PM EDT | Special Weather Statement | RAH | Wayne | 32 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.